Colorado, 2001High Wind in Colorado, March 14, 2001
March 14, 2001 · NWS GJT · 1 event in 1 county or zone
Winds ahead of a cold front gusted to 61 mph in the vicinity of Meeker.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Winds ahead of a cold front gusted to 61 mph in the vicinity of Meeker.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Mar 14, 2:32 PM MST, 18 minutes earlier.
Area forecast discussion, Mar 14, 2:32 PM MST, 18 minutes before
WESTERN COLORADO & EASTERN UTAH AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
232 PM MST WED MAR 14 2001
SNOW SHOWERS GOT STARTED FROM 7 TO 8 AM THIS MORNING ACROSS
NORTHWEST CO AND THE UINTA MTNS OF UT WITH THE PASSAGE OF A VIGOROUS
COLD FRONT. LATEST IR SATELLITE SHOWED BEST LIFT CONTINUING OVER THE
NORTHERN MOUNTAINS OF CO WITH VORT CENTER AND LEFT EXIT REGION OF
THE JET PROVING UPWARD FORCING. STEEP LAPSE RATES (7 TO 8 DEGREES
C) HELPING GENERATE WIDESPREAD SNOW ZONES 4...10 AND 13. DURING THE
DAY THE COLD FRONT HAS MOVED TO JUST SOUTH OF KMTJ AS OF 21Z. VERY
WINDY CONDITIONS HAVE SUPERSEDED AND FOLLOWED THE FRONT.
STRONG WINDS WILL CONTINUE IN THE CENTRAL VALLEYS OF CO AND PORTIONS
OF EASTERN UT DURING THE REMAINDER OF THE AFTERNOON AND MAY STILL
MEET ADVISORY CRITERIA INTO THE EARLY EVENING. THEREFORE...THE WIND
ADVISORY WILL REMAIN IN EFFECT UNTIL 01Z FOR THOSE AREAS.
MEANWHILE...DYNAMIC LIFT WILL DIMINISH ACROSS THE NORTH DURING THE
NIGHT...HOWEVER OROGRAPHIC LIFT WILL REMAIN CONSIDERABLE THIS
EVENING. SNOW MODEL YIELDS 3 TO 5 INCHES OVER THE ADVISED AREA SO
WILL CONTINUE WITH THE SNOW ADVISORY...THOUGH EXPECT SOME DECREASE
IN WIND IN SNOW LATER TONIGHT.
CONDITIONS TO IMPROVE ON THURSDAY AS NORTHWEST FLOW WEAKENS AND
REGION DRIES. HOWEVER...ENOUGH RESIDUAL MOISTURE AND INSTABILITY TO
MENTION MOUNTAIN SNOW SHOWERS AND LOW POPS FOR THE CENTRAL VALLEYS.
NEXT SYSTEM COMING HARD ON THE HEELS OF TODAYS WITH CLOUDS ALREADY
OVER-SPREADING THE REGION THURSDAY NIGHT. AS UPPER LOW DROPS INTO
THE GREAT BASIN EXPECT SHOWERS TO SPREAD EASTWARD OVER THE REGION.
WINDS AND DYNAMICS NOT ALL THAT IMPRESSIVE WITH THIS MORNINGS RUN...
SO NOT ANTICIPATING ANY HIGHLIGHTS WITH THIS NEXT STORM AS YET.
.EXTENDED...MRF SHOWS THE PACIFIC STORM MENTIONED ABOVE...EVENTUALLY
DRIFTING EASTWARD OVER THE EASTERN PLAINS OF COLORADO SUNDAY. AS A
RESULT...EXPECT UNSETTLED WEEKEND WEATHER WITH COOLER TEMPERATURES.
MONDAY AND TUESDAY...REGION DRIES UNDER A SHORTWAVE RIDGE WITH SOME
WARMING. WEDNESDAY SHORTWAVE TO AFFECT THE NORTHERN THIRD OF THE
CWFA...SO WILL MENTION CHANCE OF PRECIPITATION.
NL
.GJT...WIND ADVISORY EARLY THIS EVENING UT ZONE 27...CO ZONES 6 7 8
11 14 AND 20.
SNOW AND BLOWING SNOW ADVISORY TONIGHT CO ZONES 04 10 13.In the hours before
Special weather statement, Mar 14, 12:28 PM MST, 2 hours 22 minutes before
COZ001>014-017>023-UTZ022>025-027>029-150100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1228 PM MST WED MAR 14 2001
...GUSTY WEST TO NORTHWEST WINDS WILL PREVAIL THROUGH THIS
AFTERNOON...
WEST WINDS WILL INCREASE SOUTH OF INTERSTATE 70 THIS AFTERNOON AS A
COLD FRONT ADVANCES THROUGH WESTERN COLORADO. GUSTY NORTHWEST WINDS
WILL PERSIST NORTH OF INTERSTATE 70 BEHIND THE FRONT. SUSTAINED WIND
SPEEDS OF 20 TO 30 MPH WILL BE COMMON...WITH OCCASIONAL GUSTS TO
AROUND 45 MPH. STRONGER WIND GUSTS TO NEAR 55 MPH WILL OCCUR WITH
COLLAPSING RAIN AND SNOW SHOWERS. THE SHOWERS WILL DIMINISH OVER
MOST LOCATIONS AFTER SUNSET.
STAY TUNED TO NOAA WEATHER RADIlO OR YOUR FAVORITE LOCAL MEDIA OUTLET
FOR FUTURE STATEMENTS OR POSSIBLE ADVISORIES. YOU CAN ALSO GET THE
LATEST STATEMENTS AND FORECASTS FROM THE GRAND JUNCTION NATIONAL
WEATHER SERVICE WEBSITE AT: http://www.crh.noaa.gov/gjt
TGJT
High Wind, Central Yampa River Basin
- When
- March 14, 2:50 PM MST to 2:52 PM MST
- Where
- Central Yampa River Basin forecast zone
- Measured
- 53 kt (61 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.361, -107.805 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, March 14, 2001$285,000 · 1.75 in hail · 23 events
- High Wind in Texas, March 14, 2001$120,000 · 67 kt wind · 13 events
- Hail and Damaging Winds in Kansas, March 14, 20011 injured · $12,000 · 1 in hail · 19 events
- Drought in Washington, March 14, 200119 events
- Hail and Damaging Winds in Oklahoma, March 14, 2001$13,000 · 1 in hail · 7 events
- Hail in Kansas, March 14, 20011 in hail · 11 events
- High Wind in Colorado, March 14, 2001$16,000 · 52 kt wind · 1 event
- Winter Storm in South Dakota, March 14 to 15, 20015 events
- Flooding in Nebraska, March 14 to 16, 20014 events
- High Wind in Texas, March 14, 2001$8,000 · 3 events
- High Wind in New Jersey, March 14, 20012 events
- Flood and Hail in Kansas, March 14, 20010.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5237385.